Forum

Advice please....

Hi I was diagnosed with rrms in march…since then I’ve experienced the usual tingling and some cramp alongside permanent l’hermittes however a week ago last Sunday I got a bad achey pain behind my left eye which hurts when I move it a bit like a strain. I contacted the nurse who said it sounds like a bit of optic neuritis so am taking nurofen to help with the pain. Was a bit more concerned to find that I was getting flashing black spots in that eye this morning, seems to be intermittent but concerning nonetheless. So I have a few questions as I don’t want to bother my nurse every 5 mins, they do such a great job so I was hoping someone on here might be able to give me some advice. Does this class as a relapse or is it just general ms symptoms that will come and go? Should I be telling someone about it? Does anyone have any advice on how to ease the pain a little more or how long people have experienced the symptoms for? Not sure how healthy it is to stay on nurofen for a prolonged period I’m starting on copaxone on Thursday, is this likely to make a difference? I know everyone is different so not expecting an absolute answer but if anyone could share experience and advice it would be much appreciated Thanks!

Hi, It does sound like it could be optic neuritis which if it is a new symptom and not linked to a previous relapse (within 30 days) could be classed as a relapse (although i’m still new to this too so i could be wrong!)

If it is causing you pain get to your GP asap and ask to see the opthalmologist at the hospital, they usually run clinics so you can go on the same day with your referral letter from gp. I would advise you get it done soon as you don’t wan’t to mess around with your eyes.

Copaxone will not treat any of the symptoms that you have from relapses, just reduces there frequency and severity of the relapses themselves. As far as i know taking ibuprofen for a few weeks (provided with food) shouldn’t cause you any problems - but if you need stronger pain relief mention it to your GP.

Also if you do have questions for your nurse talk to her, you won’t be bothering her - that is her job. It might not get you an immediate answer, but we will always try and help out on here if we can in the interim. Hope you feel better soon. Laura x

Hi, luckily my MS has never messed with my eyes (I reckon it thinks my eyes have enough problems anyway lol) but I do think it sounds like optic neuritis.

If this is a new symptoms then I agree with Laura, it does sound like a relapse and you need to get it checked out asap. It sounds quite scary and painful and I hope you can get some relief from it soon.

Tracey x

Thanks both…@laura I know it’s their job just they must get so bombarded I don’t like to bother them!! Will do this time tho, thanks for the advice. Stef

Hello there,may I humbly suggest you start a course of steroids ASAP, preferably IV.Starting the Copaxone could be delayed by a couple of weeks to save bombarding your body with a right mixture of chemicals.Your GP may be able to organise this,but the MS Nurse will have a better idea of how to set it up.If they say no, just wait for the ON to run its course refer them to me.Nurofen may help with the pain,in theory,but it will do nothing to alleviate the symptoms

I asked for IV steroids a few years ago,'cos I was going down the nick pretty quickly. An MS Nurse told me it would be 3-4 weeks before it would happen,and that the outcome would be the same,to which I replied,“Yes we all die but I want to suffer as little as possible before I get there.” I got my 'roids three days later…The NHS works for you.

I would say this is another symptom but a relapse may be following along and 'roids should go some way towards stopping it.

Be lucky,

Wb x